Submit Manuscript  

Article Details


A Rare Case Report of Toxic Epidermal Necrolysis Due to Ofloxacin

[ Vol. 13 , Issue. 2 ]

Author(s):

Jhanvi J. Vaghela*, Vivek N. Nimbark, Bhavesh C. Chavda, Hita H. Mehta and Bhargav M. Purohit   Pages 137 - 140 ( 4 )

Abstract:


Background: Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN), also known as Lyell's syndrome, are rare and life-threatening conditions, for which etiopathogenesis, as well as pharmacotherapy, is yet unclear.

Case Report: A 45-year-old male patient by chance on re-exposure to Ofloxacin developed Severe Cutaneous Adverse Drug Reaction (SCADR), diagnosed with toxic epidermal necrolysis. His comorbid conditions and systemic complications of TEN lead him to death. In developing countries, where antibiotics especially fluoroquinolones are widely prescribed, a physician should be now vigilant for such kind of SCADRs because of increasing numbers of such kind of reports.

Keywords:

Toxic epidermal necrolysis, Ofloxacin, SCADR, Fluoroquinolones, Stevens-johnson syndrome, PCNL.

Affiliation:

Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar – 364001, Gujarat, Department of Dermatology, Venereology & Leprosy, Government Medical College & Sir Takhtsinhji General Hospital Bhavnagar, Gujarat, Patient Safety Pharmacovigilance Associate, Pharmacovigilance Programme of India (PvPI), Indian Pharmacopoeia Commission, Ministry of Health and Family Welfare, Government of India, New Delhi, Department of Dermatology, Venereology & Leprosy, Government Medical College & Sir Takhtsinhji General Hospital Bhavnagar, Gujarat, Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar – 364001, Gujarat

Graphical Abstract:



Read Full-Text article